MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 4IN 10-0 S/A CS160-6; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 4IN 10-0 S/A CS160-6; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 9061G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device mek583 number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The suture broke while trying to tie knots.Another device was used to complete the procedure.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/16/2019.An empty opened box with six unopened samples of product code 9061, lot mek583 were returned for evaluation.The issue sample was not received for analysis.During the visual inspection of six samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
ETHLN BLK 4IN 10-0 S/A CS160-6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8660099
Report Number2210968-2019-82174
Device Sequence Number1888545
Product Code GAR
UDI-Device Identifier10705031022621
UDI-Public10705031022621
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number9061G
Device Lot NumberMEK583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/16/2019
Patient Sequence Number1